UDC: 616-036; 616-097
Lutkova Т., Karzakova L., Ukhterova N., Zhuravleva N., Andreeva N., Kudryashov S., Pavlova Z.
Description of a Clinical Case of Lyell's Syndrome in a Child
Toxic epidermal necrolysis is a variant of an allergic disease, which is potentially life-threatening due to disorders characterized by widespread epidermal necrolysis, mucosal erosion and severe systemic symptoms. Issues of epidemiology, features of clinical course of toxic epidermal necrolysis (Lyell's syndrome) in children are insufficiently covered in domestic and world literature. Children are known to develop this disease against the background of an infectious process which is associated in the predominant number of cases with such an infectious pathogen as St. aureus. The article presents its own clinical description of Lyell's syndrome in a child, the cause of which was the drug Actovegin which is often used in pediatric practice. The article presents the analysis of the carried – out therapy from the moment of the child's admission to the medical institution which provided a favorable outcome – full recovery of the child. The description of the given clinical case is confirmed by available literature data on the duration of hospital treatment, the need to use different groups of expensive drugs in the treatment of patients with Lyell's syndrome.
- Grigoriev D.V. Mnogoformnaya ekssudativnaya eritema, sindrom Stivensa–Dzhonsona i sindrom Layyella – sovremennaya traktovka problemy [Multiform exudative erythema, Stevens Johnson syndrome and Lyell syndrome – modern interpretation of the problem]. Russkiy meditsinskiy zhurnal [Russian medical journal], 2013, no. 22, pp. 1073–1083.
- Ilina N.I., Latysheva T.V., Myasnikova T.N. et al. Lekarstvennaya allergiya. Metodicheskiye rekomendatsii dlya vrachey (Chast’ 1) [Drug Allergy. Guidelines for doctors (Part 1)]. Rossiyskiy allergologicheskiy zhurnal [Russian allergological journal], 2013, no. 5, pp. 27–40.
- Kharchenko G.A., Kimirilova O.G. Sindrom Layyella u detey – klinicheskiye proyavleniya, lecheniye [Lyell Syndrome in children – clinical manifestations, treatment]. Rossiyskiy vestnik perinatologii i pediatrii [Russian journal of Perinatology and Pediatrics], 2019, vol. 64, no. 1, pp. 99–102.
- Zhernosek V.F., Zubkova T.P. Sindrom Stivensa–Dzhonsona – toksicheskiy epidermal’nyy nekroliz u detey. Chast’ 1. Opredeleniye, etiologiya, patogenez, klinicheskiye proyavleniya, sistemnoye lecheniye [Stevens Johnson Syndrome – toxic epidermal necrolysis in children. Part 1. Definition, etiology, pathogenesis, clinical manifestations, systemic treatment]. Pediatricheskaya farmakologiya [Pediatric pharmacology], 2011, no. 1, pp. 30–38.
- Barvaliya M., Sanmukhani J., Patel T. et al. Drug-induced Stevens – Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and SJS-TEN overlap: a multicentric retrospective study. Postgrad. Med., 2011, vol. 57, no. 2, pp. 115–119.
- Biswal S., Sahoo S.S. Paracetamol induced Stevens-Johnson syndrome-toxic epidermal necrolysis overlap syndrome. J. Dermatol, 2014, vol. 53, pp.1042−1044.
- Downey A., Jackson C., Harun N., Cooper A. Toxic epidermal necrolysis: Review of pathogenesis and management. Journal of the American Academy of Dermatology. 2012, vol. 66, no. 6, pp. 995–1003.
- Fakoya AOJ., Omenyi P., Anthony P. et al. Stevens – Johnson Syndrome and Toxic Epidermal Necrolysis; Extensive Review of Reports of Drug-Induced Etiologies, and Possible Therapeutic Modalities. Open Access Maced. Med. Sci., 2018, vol. 6, no 4, pp. 730–738.
- Ferrándiz-Pulido C, García-Fernández D, Domínguez-Sampedro P. et al. Stevens-Johnson syndrome and toxic epidermal necrolysis in children: a review of the experience with paediatric patients in a University Hospital. Eur. Acad. Dermatol. Venereol., 2011, vol. 25, pp.1153–1159.
- Forman R., Koren G., Shear N.H. Erythema multiforme, Stevens-Johnson syndrome and toxic epidermal necrolysis in children: a review of 10 years’ experience. Drug Saf., 2002, vol. 25, 965–972.
- Horna Strand A., Rubertsson S., Huss F., Mani M. Epidermal exfoliation of over 95% after a burn in an 18-month-old boy: Case report and review of the literature. Burns, 2016, vol. 42, no 2, pp. e18–
- Hsu D.Y., Brieva J., Silverberg N.B., Silverberg J.I. Morbidity and mortality of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis in United States Adults.The Journal of investigative dermatology, 2016, 136, pp. 1387–1397.
- Hsu D.Y., Brieva J., Silverberg N.B. et al. Pediatric Stevens-Johnson syndrome and toxic epidermal necrolysis in the United States. Am. Acad. Dermatol., 2017, vol. 76, no 5, pp. 811–817.e4.
- Lerch M., Mainetti C., Terziroli Beretta-Piccoli B., Harr T. Current Perspectives on Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis. Rev. Allergy Immunol., 2018, vol. 54, no 1, pp. 147–176.
- Lipový B., Holoubek J., Hanslianová M. et al. Toxic epidermal necrolysis data from the CELESTE multinational registry. Part I. Epidemiology and general microbiological characteristics, 2018, vol. 44, no 6, pp. 1551–1560.
- Roujeau J.C., Kelly J.P., Naldi L. et al. Medication use and the risk of Stevens-Johnson syndrome or toxic epidermal necrolysis. Engl. J. Med., 1995, vol. 333, pp. 1600−1607.
- Schwartz R.A., McDonough P.H., Lee B.W. Toxic epidermal necrolysis: Part I. Introduction, history, classification, clinical features, systemic manifestations, etiology, and immunopathogenesis. J. Am. Acad. Dermatol., 2013, vol. 69, no 173, pp. e1−13.
- Viard-Leveugle I., Gaide O., Jankovic D. et al. TNF-α and IFN-γ are potential inducers of Fas-mediated keratinocyte apoptosis through activation of inducible nitric oxide synthase in toxic epidermal necrolysis. Invest. Dermatol., 2013, vol. 133, pp. 489−498.
- Lutkova Tatyana S.
- Candidate of Medical Sciences, Associate Professor of Internal Diseases Department, Chuvash State University, Russia, Cheboksary (firstname.lastname@example.org; ORCID: https://orcid.org/0000-0003-2368-5084)
- Karzakova Luiza M.
- Doctor of Medical Sciences, Professor, Head of Internal Diseases Department, Chuvash State University, Russia, Cheboksary (email@example.com; ORCID: https://orcid.org/0000-0002-5899-6352)
- Ukhterova Nadezhda D.
- Candidate of Medical Sciences, Associate Professor of Internal Medicine Department, Chuvash State University, Russia, Cheboksary (firstname.lastname@example.org; ORCID: https://orcid.org/0000-0003-1808-6845)
- Zhuravleva Nadezhda V.
- Candidate of Medical Sciences, Associate Professor of Internal Medicine Department, Chuvash State University, Russia, Cheboksary (email@example.com; ORCID: https://orcid.org/0000-0001-6470-7724)
- Andreeva Natalia
- candidate of medical sciences, pediatrics and pediatric surgery department associate professor, Chuvash State University, Russia, Cheboksary (firstname.lastname@example.org; )
- Kudryashov Sergei I.
- Candidate of Medical Sciences, Associate Professor of Internal Diseases Department, Chuvash State University, Russia, Cheboksary (email@example.com; )
- Pavlova Zinaida
- Clinical Laboratory Diagnostics Doctor, Central City Hospital, Russia, Cheboksary (firstname.lastname@example.org; )
Lutkova Т., Karzakova L., Ukhterova N., Zhuravleva N., Andreeva N., Kudryashov S., Pavlova Z. Description of a Clinical Case of Lyell’s Syndrome in a Child [Electronic resource] // Acta medica Eurasica. – 2019. – №3. P. 15-23. – URL: https://acta-medica-eurasica.ru/en/single/2019/3/3/.